MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE Q700M; WHEELCHAIR, POWERED

SUNRISE MEDICAL (US) LLC QUICKIE Q700M; WHEELCHAIR, POWERED
Model Number Q700M
Medical Device Problem Code Device Difficult to Maintain (3134)
Health Effect - Clinical Codes Fall (1848); Laceration(s) (1946); Unspecified Eye / Vision Problem (4471)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The end user's spouse reports that the positioning belt for the wheelchair broke and while traveling down a slight ramp, the patient allegedly fell forward and sustained a black eye and a laceration above the eyebrow that required stitches.The end user had an x-ray and ct scan done which reportedly confirmed no broken bones or anything unusual.The right side of the positioning belt was previously detached and the left side had fraying, but was not broken.The spouse reports that they are currently using a gait belt to secure the end user in his wheelchair.
 
Additional Manufacturer Narrative
Background: quickie q700m owner's manual, page 27, section 8.1 states: "if a broken or loose component is found, discontinue use immediately and contact your sunrise medical authorized dealer for replacement." quickie q700m owner's manual, page 28 states: "check all straps for fraying, ripped seams or other indications of excessive wear damage.Discontinue use if damage is found and contact a sunrise medical authorized dealer." discussion: in reviewing the complaint, the end user's spouse reports that the positioning belt for the wheelchair broke and while traveling down a slight ramp, the patient allegedly fell forward onto the ground.The end user allegedly sustained a black eye and a laceration above the eyebrow that required stitches.The patient was taken to the emergency room where medical personnel reportedly ordered an x-ray and a ct scan, and there were no broken bones or anything noted to be out of the ordinary.There were reports of some bleeding through the stitches, but the nurses were able to stop it and no continuous treatment was required.The root cause of the event is possibly related to maintenance of the device.The end user's spouse reports that the right side of the belt came off by itself before the event occurred.There is also notable wear on the left side of the belt.According to the quickie q700m owner's manual, if a broken or loose component is found, the end user should discontinue the use of the device and contact a sunrise medical authorized dealer.The end user is currently using a gait belt in place of the positioning belt that came with the wheelchair.The spouse reports that she is currently working on contacting a dealer to order a replacement belt.Conclusion: due to the evidence of user malfunction related to wheelchair maintenance and the serious injury reported (a laceration requiring stiches), out of an abundance of caution, an mdr is being filed.

Brand Name
QUICKIE Q700M
Common Device Name
WHEELCHAIR, POWERED
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park avenue
fresno CA 93727 1328
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key14399381
Report Number2937137-2022-00008
Device Sequence Number12125390
Product Code ITI
UDI-Device Identifier00016958059793
UDI-Public(01)00016958059793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQ700M
Device Catalogue NumberEIPW25
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight75 KG